Hello All. My first post. Lots of good info here. First symptoms I noticed were: tired alot of the time. Even after plenty of sleep. Sex drive has plummeted. Puffiness under eyes, and weight gain, IRRITABILITY!
My lab results were: TSH 13.9 uIU/ML,[0.300-5.000] T4 7.7 UG/DL,[[5.5-12.0] THBR (T3 uptake) 0.87 Ratio, [0.76-1.23] Free T4 Index 6.7, [3.8-13.5]..I have included the lab ranges in brackets.
I am prescribed Levothyroxine 88 mcgs, and instructed to follow up in late December. (after 30 days) With my T3 and T4 in the normal range, why would I need the Levo? Is it because I have subclinical hypo, and on the way to overt hypo? Could this be transient hypo?
I have had a I-131 scan, and the results are: Radioiodine uptake is 12.6 percent. Normal range is 2-22 percent. The report says, "The thyroid scan shows the thyroid to be normal in size and position. There are no focal nodule seen. The left lobe is smaller than the right which is a normal variation".
Impression:"the radioiodine uptake is normal. The thyroid scan is normal".
Would simple T4 replacement be in order? When will it take effect? It semms to me that my thyroid is underactive, and the pituitary gland is in overdrive to get the thyroid to produce hormone. Also, is 88 mcg the right dose? I am 6.0 tall and weigh 260 (118 kg)
I have struggled very hard to lose weight, and actually lost 15 lbs. But now I have hit a plateau of 260.
Also, would L-Arginine have any role in the high TSH? I take about 2000 mg per day for leg cramps.
Thanks for any help, I appreciate it
I don't think the l-arginine would increase TSH. The elevated TSH with nl t4/t3 is called subclinical hypothyroid. If the test is repeated about 6 weeks later and TSH is still high, I usually treat if the patient is symptomatic. Your TSH was >10 so treatment is generally recommended (often even without symptoms).
There are transient causes of increase in TSH - this is why I repeat in 6 weeks to document a trend -- unless a patient is very symptomatic and treatment cannot be delayed.
I would document thyroid antibodies (against TPO and Tg) as an immune system attack on the thyroid is the most common cause of hypo in North America.
The uptake/scan was probably not necessary and the normal results don't add anything to your clinical scenario. An ultrasound would have been more useful to look at the structure/texture of the thyroid.
88mcg is a reasonable start but in a young otherwise healthy person a full replacement is preferable -- about 0.7mcg/pound (based on ideal body weight) - so about 137-150mcg in your case.
It takes 3-4 weeks to notice an improvement and usually TSH is checked every 6 weeks while titrating the dose....
I forgot to ask. When would I experience side effects(palpitations) after starting my 88mcg dose, if I were to experience any? (I started Levo. 88mcg 11/22/05) Do people feel side effects within 24 hours?
Hi. I'm new here, too. I'm waiting on an answer to a post from another board, and decided to peek in here. I used to have VERY similar symptoms to you, too! Doc put me on Levothyroxine, too..AND I HAD PALPS---I then moved, got a new doc, and she put me on a thyroid med called Armour, and she wanted me to be on an adrenal support, too. I feel a LOT better than on levothyroxine, and I'm not having palps anymore either. I just found out about a group on yahoo for Armour, so I joined that to learn more about what I'm taking. LOL. I know nothing about L-Arginine--I take magnesium for my cramps. By the way, since I started on the Armour, and got it high enough, I started losing weight...FINALLY.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.